[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Calling on the Experienced!



email @ redacted wrote:
> 
> Marti,  I had the same experience as you...  Are you using Humalog insulin??
> I came home from   then felt so bloated could no eat anything else and figured
> that I took wayyy to much carb and bolused 1 unit   then checked again  50...
> then dropped to 46...  I asked a friend of mine to take me to the hospital
> --- got there and hour later  57  Hospital checked my blood glucsoe 67  2
> hours had passed and still
> not out of hypoglycemia  They gave me a shot of glucagon  my bs went to 198...
> Then I got sick  - vomiting , diarrhea.....   I figured that for some reason I
> was not digesting and utilizing my carb...  For some reason, perhaps because I
> was getting
> sick.... 

That's a normal affect of the Glucagon. 

 I have had diabetes for 39 1/2 years and do not have
> gastroporesis...
> It was very scarry and hope it does not happen again.  In the number of years
> that I
> have had diabetes I have always recovered from hypoglycemia myself without
> assistance from paramedics or hospital(knock on wood)  I also think it may be
> the
> Humalog that I am using in my 507 Minimed pump.

Did you take a bg test before bolusing the 1 unit? If you weren't high and
just felt bloated you didn't need the whole unit, perhaps none at all. Humalog
DOES act quickly (which is why we use it) but you have to be more careful using
it for corrections, and generally take lass than you would have using R.

Ted Quick
email @ redacted
Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/